Steroid induced cataract dose

Posterior capsular opacification, also known as after-cataract, is a condition in which months or years after successful cataract surgery, vision deteriorates or problems with glare and light scattering recur, usually due to thickening of the back or posterior capsule surrounding the implanted lens, so-called 'posterior lens capsule opacification'. Growth of natural lens cells remaining after the natural lens was removed may be the cause, and the younger the patient, the greater the chance of this occurring. Management involves cutting a small, circular area in the posterior capsule with targeted beams of energy from a laser, called Nd:YAG laser capsulotomy, after the type of laser used. The laser can be aimed very accurately, and the small part of the capsule which is cut falls harmlessly to the bottom of the inside of the eye. This procedure leaves sufficient capsule to hold the lens in place, but removes enough to allow light to pass directly through to the retina. Serious side effects are rare. [56] Posterior capsular opacification is common and occurs following up to one in four operations, but these rates are decreasing following the introduction of modern intraocular lenses together with a better understanding of the causes.

I had Lasik surgery the summer of 2009 at age 45. I was considered a good candidate for the surgery. I had very good vision (20/15) for almost 2 years, but then started noticing changes. My regular eye doctor thought that I was simply suffering from dry eye. After about 8 months of treatment, the doctor could see cataracts forming. I just had cataract surgery on my left eye Feb 26, 2014 at age 50, only 2-1/2 years after noticing the first vision degradation. The cataract was rated 3+. This cataract caused blurring and multiple images, rather than cloudiness or discoloration. I also have a cataract forming in my right eye, though it isn't progressing as aggressively as the left eye did. I do not have any health issues such as diabetes, I never took steroids except for the eye drops after Lasik surgery, and I have never had any type of eye injury which would cause early cataracts. I believe that the Lasik surgery or follow-up eye drops caused me to develop early, aggressive cataracts.

Nadia: Sorry for your troubles. You have just described the course of a steroid responder. Your pressure was fine for the first few weeks, but after being on a corticosteroid for several weeks your pressure began to rise. If inflammation is well controlled, most surgeons stop the steroid or switch to a weaker steroid if the pressure is hard to control. If you are on a non-steroidal anti inflammatory (NSAID), it makes it easer to get off of the steroid since these drops will still help control inflammation when the steroid is stopped. Sometimes it takes several months for the steroid pressure elevation to resolve. During that time, maximum medical management is attempted. If a patient already has weakened nerves from glaucoma, sometimes a glaucoma surgery must be used to lower the pressure and protect vision.
God Bless,
Gary Foster

Steroid induced cataract dose

steroid induced cataract dose

Media:

steroid induced cataract dosesteroid induced cataract dosesteroid induced cataract dosesteroid induced cataract dosesteroid induced cataract dose